MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME FRAMING COIL 10-AV; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME FRAMING COIL 10-AV; EMBOLIZATION COIL
Model Number 100510HFRM-V-A
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has not yet been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that during repositioning of a hydroframe coil in an aneurysm, the coil unexpectedly detached inside the microcatheter without use of the v-grip detachment controller.The coil was safely removed from the patient.There was no reported intervention.There was no reported patient injury, and the patient was reported to be okay at hospital discharge.
 
Additional Manufacturer Narrative
The device was received inside the introducer; however, the microcathter was not returned for evaluation.The implant coil was noted to be detached from the pusher, and the proximal end was stretched.The monofilament had striations and a tail.The gold connector had a kink in the e3 location.The resistance was measured, and noted to be within specifications.The v-grip test passed in all orientation.Based on the investigation and provided information, the complaint can be confirmed.The specific root cause of this complaint is not known, although the device exhibits evidence that the monofilament was subjected to forces that exceeded its strength specifications.

Brand Name
HYDROFRAME FRAMING COIL 10-AV
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6397341
Report Number2032493-2017-00062
Device Sequence Number37993
Product Code HCG
UDI-Device Identifier00811425027080
UDI-Public(01)00811425027080(11)151104(17)201104(10)151104F1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/04/2020
Device Model Number100510HFRM-V-A
Device Lot Number151104F1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer02/08/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR